Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Homology spheres and property R
HTML articles powered by AMS MathViewer

by Min Hoon Kim and JungHwan Park PDF
Proc. Amer. Math. Soc. 149 (2021), 1323-1328 Request permission

Abstract:

We present infinitely many homology spheres which contain two distinct knots whose $0$-surgeries are $S^1 \times S^2$. This resolves a question posed by Kirby and Melvin in $1978$.
References
  • Marc Culler, Nathan M. Dunfield, and Jeffrey R. Weeks, Snappy, a computer program for studying the topology of $3$-manifolds.
  • David Gabai, Foliations and the topology of $3$-manifolds. III, J. Differential Geom. 26 (1987), no. 3, 479–536. MR 910018
  • Kyle Hayden, Thomas E. Mark, and Lisa Piccirillo, Exotic Mazur manifolds and knot trace invariants, arXiv:1908.05269, 2019.
  • Klaus Johannson, Homotopy equivalences of $3$-manifolds with boundaries, Lecture Notes in Mathematics, vol. 761, Springer, Berlin, 1979. MR 551744
  • William Jaco and Peter B. Shalen, A new decomposition theorem for irreducible sufficiently-large $3$-manifolds, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 71–84. MR 520524
  • Rob Kirby, Problems in low dimensional manifold theory, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 273–312. MR 520548
  • Robion Kirby and Paul Melvin, Slice knots and property $\textrm {R}$, Invent. Math. 45 (1978), no. 1, 57–59. MR 467754, DOI 10.1007/BF01406223
  • Bruno Martelli, An introduction to geometric topology, 2016.
  • Walter D. Neumann and Don Zagier, Volumes of hyperbolic three-manifolds, Topology 24 (1985), no. 3, 307–332. MR 815482, DOI 10.1016/0040-9383(85)90004-7
  • William Thurston, The geometry and topology of three–manifolds, Princeton Univ. Math. Dept., 1978.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2020): 57K10, 57K31, 57K32
  • Retrieve articles in all journals with MSC (2020): 57K10, 57K31, 57K32
Additional Information
  • Min Hoon Kim
  • Affiliation: Department of Mathematics, Chonnam National University, Gwangju, Republic of Korea
  • MR Author ID: 1067137
  • Email: minhoonkim@jnu.ac.kr
  • JungHwan Park
  • Affiliation: Department of Mathematical Sciences, KAIST, 291 Daehak-ro Yuseong-gu, Daejeon, 34141, South Korea
  • MR Author ID: 1188099
  • Email: jungpark0817@gmail.com
  • Received by editor(s): April 28, 2020
  • Received by editor(s) in revised form: June 22, 2020
  • Published electronically: December 31, 2020
  • Additional Notes: This project started when the first named author was visiting the Georgia Institute of Technology and he thanks the Georgia Institute of Technology for its generous hospitality and support.
  • Communicated by: Shelley Harvey
  • © Copyright 2020 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 149 (2021), 1323-1328
  • MSC (2020): Primary 57K10, 57K31, 57K32
  • DOI: https://doi.org/10.1090/proc/15299
  • MathSciNet review: 4211884